MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DUR BANTAM 10D 22.225X38 LINER; DURALOC IMPLANT : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US DUR BANTAM 10D 22.225X38 LINER; DURALOC IMPLANT : HIP POLY ACETABULAR LINERS
Catalog Number 124138526
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent hip replacement surgery in 2014.Approximately 9 years post-op, the patient experienced pain.The patient went to hospital for x-ray examination, and osteolysis was found at acetabular side.The patient requires a second surgery, but the specific surgical time is currently unknown.
 
Additional Manufacturer Narrative
Product complaint #: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicates that there was no surgical delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : post-op pain.Patient underwent hip replacement surgery in 2014.Approximately 9 years post-op, the patient experienced pain.The patient went to hospital for x-ray examination, and osteolysis was found at acetabular side.The patient require a second surgery, but the specific surgical time is currently unknown.The product was not returned to depuy synthes, however an x-ray was provided for review.Review of the provided evidence revealed that the femoral head appears to have a non-central position regarding the inner surface of the acetabular cup, most likely caused due to a disassociation between the cup and dur bantam 10d 22.225x38 liner.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables, anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [124138526 / 180501] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the dur bantam 10d 22.225x38 liner would contribute to the complained event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [124138526 / 180501] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
DUR BANTAM 10D 22.225X38 LINER
Common Device Name
DURALOC IMPLANT : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18050954
Report Number1818910-2023-22262
Device Sequence Number18009494
Product Code LPH
UDI-Device Identifier10603295018902
UDI-Public10603295018902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number124138526
Device Lot Number180501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURALOC BANTAM ACET CUP 38 OD; S-ROM*HEAD FEMORAL COCR 22+0; S-ROM*SLEEVE PRX ZTT, 12B-SML; S-ROM*STM STD,30 NK,12X07X115
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown